MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER 6 F DL, IR; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC CATHETER 6 F DL, IR; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
Per sales rep, the facility reported that at the end of the procedure, during flushing, the hub began to leak.It was stated that the hub was cracked.The picc was removed and replaced.There was no patient harm reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the catheter caused or contributed to the reported leak was unconfirmed since the problem could not be replicated.One 6fr d/l powerpicc was returned for investigation.The d/l tubing had been trimmed to length at the 50cm depth mark.A microscopic examination of the connectors revealed nothing remarkable.A functional test revealed that the lumens were patent to infusion.The powerpicc was repeatedly pressurized with water, but no leaks were detected in any part of the catheter.Since no leaks were observed in the returned device, the complaint that the returned powerpicc caused or contributed to the reported event was unconfirmed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER 6 F DL, IR
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6982062
Report Number3006260740-2017-01907
Device Sequence Number519067
Product Code LJS
UDI-Device Identifier00801741136528
UDI-Public(01)00801741136528
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K050931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer11/09/2017
Initial Report FDA Received Date10/26/2017
Supplement Report FDA Received Date11/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1